Texas, 2014Drought in Texas, May 1 to 31, 2014
May 1 to 31, 2014 · NWS OUN · 8 events in 8 counties and zones
Several rounds of shower and thunderstorm activity occurred throughout the month, but much of this activity occurred to the east of the worst drought conditions. Therefore, drought conditions persisted across all of western north Texas through the month.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several rounds of shower and thunderstorm activity occurred throughout the month, but much of this activity occurred to the east of the worst drought conditions. Therefore, drought conditions persisted across all of western north Texas through the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 30, 10:52 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 30, 10:52 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1152 PM CDT WED APR 30 2014
.DISCUSSION...
01 MAY 06Z AVIATION DISCUSSION FOLLOWS...
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. WINDS WILL REMAIN
OUT OF THE W/NW OVERNIGHT... LIGHT... BEFORE INCREASING STEADILY
THROUGH SUNRISE. WINDS WILL PICK UP THROUGH MID-MORNING INTO THE
AFTERNOON... WITH SOME GUSTS OF 20 T0 25KTS AT TIMES. WINDS WILL
RELAX LATE IN THE PERIOD AS THE PRESSURE GRADIENT RELAXES ACROSS
THE REGION.
JTK
&&
.PREV DISCUSSION... /ISSUED 857 PM CDT WED APR 30 2014/
DISCUSSION...
ONLY MINOR CHANGES TO GRIDS THIS EVENING. TEMPS EXPECTED TO DROP
INTO THE 30S IN MANY AREAS TONIGHT WITH LIGHT NW WINDS AND MOSTLY
CLEAR SKIES. PATCHY FROST WILL BE POSSIBLE...MAINLY IN AREAS
PROTECTED FROM THE WIND.
02
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 37 67 39 76 / 0 0 0 0
HOBART OK 35 69 39 78 / 0 0 0 0
WICHITA FALLS TX 41 72 43 79 / 0 0 0 0
GAGE OK 33 65 33 78 / 0 0 0 0
PONCA CITY OK 33 65 36 76 / 0 0 0 0
DURANT OK 42 70 45 77 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Apr 30, 8:05 PM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
905 PM CDT WED APR 30 2014
OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
905 PM CDT WED APR 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.
.DAY ONE...TONIGHT...
.COLD TEMPERATURES...
AREAS OF FROST MAY DEVELOP OVERNIGHT AS TEMPERATURES FALL INTO LOWER
AND MID 30S BY SUNRISE THURSDAY. THE NORTHERN HALF OF OKLAHOMA WILL
HAVE THE BEST CHANCE. IF YOU HAVE PLANTS SENSITIVE TO COLD
TEMPERATURES...COVER OR BRING THEM INDOORS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
.FIRE WEATHER...
THE WILDFIRE DANGER WILL BE ELEVATED ACROSS WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS SATURDAY THROUGH NEXT TUESDAY. TEMPERATURES
ARE FORECAST TO INCREASE SUBSTANTIALLY OVER THE WEEKEND WITH A
RETURN OF SOUTHERLY WINDS. OUTDOOR BURNING AND OTHER ACTIVITIES
THAT COULD LEAD TO WILDFIRES ARE DISCOURAGED.
.COLD TEMPERATURES...
AREAS OF FROST MAY DEVELOP BY SUNRISE FRIDAY...AS TEMPERATURES FALL INTO
MID 30S IN NORTHERN OKLAHOMA. IF YOU HAVE PLANTS SENSITIVE TO COLD
TEMPERATURES...COVER OR BRING THEM INDOORS.
GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
11/II
Drought, Archer
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Archer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.615, -98.688 (the zone’s center; the record gives no point)
With little to no precipitation, D3 (Extreme) to D4 (Exceptional) drought persisted across the county.
Drought, Baylor
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Baylor forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.617, -99.213 (the zone’s center; the record gives no point)
With little to no precipitation, D3 (Extreme) to D4 (Exceptional) drought persisted across the county.
Drought, Clay
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.786, -98.208 (the zone’s center; the record gives no point)
With little to no precipitation, D3 (Extreme) to D4 (Exceptional) drought persisted across the county.
Drought, Foard
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Foard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.975, -99.778 (the zone’s center; the record gives no point)
With little to no precipitation, D4 (Exceptional) drought persisted across the county.
Drought, Knox
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Knox forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.606, -99.741 (the zone’s center; the record gives no point)
With little to no precipitation, D4 (Exceptional) drought persisted across the county.
Drought, Wichita
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Wichita forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.988, -98.704 (the zone’s center; the record gives no point)
With little to no precipitation, D4 (Exceptional) drought persisted across the county.
Drought, Wilbarger
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Wilbarger forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.081, -99.241 (the zone’s center; the record gives no point)
With little to no precipitation, D4 (Exceptional) drought persisted across the county.
Drought, Hardeman
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Hardeman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.290, -99.746 (the zone’s center; the record gives no point)
A few precipitation events provided some drought relief through the month, with D4 (Exceptional) drought prevailing at the start of the month, and D3 (Extreme) to D4 (Exceptional) drought by month's end.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in New Jersey, May 1 to 6, 2014$4.3 million · 14 events
- Flooding in Pennsylvania, May 1 to 2, 2014$4.5 million · 7 events
- Drought in Texas, May 1 to 31, 2014$77,000 · 35 events
- Drought in Oklahoma, May 1 to 31, 201443 events
- Flooding in Arkansas, May 1 to 27, 2014$70,000 · 2 events
- Drought in New Mexico, May 1 to 31, 201440 events
- Wildfire in Texas, May 1 to 9, 2014$50,000 · 1 event
- Drought in Nebraska, May 1 to 31, 201426 events
- Wildfire in California, May 1 to 6, 20143 injured · $6,000 · 1 event
- Drought in Kansas, May 1 to 31, 201424 events
- Drought in Texas, May 1 to 31, 201424 events
- Drought in Texas, May 1 to 31, 201424 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 522378, 522379, 522380, 522381, 522382, 522383, 522384, 522386.